MAUDE Adverse Event Report: SEQUENT MEDICAL, INC VIA 21 MICROCATHETER

SEQUENT MEDICAL, INC VIA 21 MICROCATHETER
Model Number FGA21154-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Rupture (2208)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer for evaluation; therefore, a product analysis could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that during treatment for a basilar artery apex aneurysm, a 6f neuromax guiding sheath and a sofia catheter were used together with the via 21 microcatheter.After initial placement of the catheters, there was a pause in fluoroscopy and upon resuming fluoro, digital road mapping images demonstrated movement of the via catheter.Subsequent angiography demonstrated contrast extravasation from the dome of the aneurysm with resulting subarachnoid hemorrhage.Heparin was reversed and the via 21 was removed and replaced with an sl-10 microcatheter, and an occlusion balloon was positioned in the basilar artery to prevent blood flow to the aneurysm.Embolization coils were then deployed in the aneurysm and subsequent angiography confirmed that bleeding had stopped.An external ventricular drain (evd) was inserted to relieve/monitor intracranial pressures.It was reported that patient had no stroke, but had significant edema in the brain.The patient was taken to the icu and has been kept heavily sedated since the procedure to prevent patient movement and brain swelling.

Brand Name
VIA 21 MICROCATHETER
Common Device Name
MICROCATHETER
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key8542393
Report Number2032493-2019-00102
Device Sequence Number19440896
Product Code OPR
UDI-Device Identifier00851566003918
UDI-Public(01)00851566003918(11)190211(17)200331(10)19021106
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2020
Device Model NumberFGA21154-01
Device Catalogue NumberFGA21154-01
Device Lot Number19021106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR